1. Find out how you can help us spread the word about the Diabetes Forum. Click HERE
  2. Hi there, Guest. Welcome to the forum!
    Need some guidance? Check out our Forum Video Guides

Does Warfarin affect Blood Sugar level?

Discussion in 'Type 2 Diabetes' started by BML, Sep 29, 2011.

  1. BML

    BML Member

    Messages:
    14
    Likes Received:
    0
    Trophy Points:
    11
    A few weeks ago I had a respiratory infection which always push my Blood Sugar levels up. The infection went away and the Blood Sugar level dropped to 7.0 which is good reading for me then I found out that I have been experiencing Atrial Fibrillation and I was put on Warfarin. Since then my Blood Sugar levels have gone up over the past four weeks to 9.0/9.1/ 11.1 and today it dropped to 9.5.
    I suppose that I may still have a respiratory infection lurking about although I’m not discharging any mucky stuff but I wonder if Warfarin has any effect on Blood Sugar levels.
  2. RussG

    RussG Active Member

    Messages:
    486
    Likes Received:
    0
    Trophy Points:
    26
    A quick google suggest that warfarin doesn't directly affect BG levels itself but warfarin does affect lots of medication and may affect tablets you are taking for diabetes (although don't think it should affect insulin). However, what I read was that it might increase the potency of diabetic medication, so I would reckon that the infection causing higher BG is probably more likely. Check with your GP though if it doesn't settle down. Your body can be developing an infection without you feeling any symptoms and I've heard a few people say that they have 'predicted' an illness through unexplained rise in BG levels.

    You do have to watch your diet with warfarin though, avoiding things like cranberries, alcohol and too much vitamin K, found largely in leafy green veg. You can eat greens but need to have a consistent amount regularly.

Share This Page